Alert archive / South Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 77, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at May 5, 2007, 9:21 PM CDT for Beadle County, South Dakota. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2007, 9:21 PM CDT (02:21 UTC)
- Expired
- May 5, 2007, 9:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Beadle County, SD
The radar
The Aberdeen radar (KABR), 115 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 9:29 PM CDT | HAIL 0.88 | 6 S Hitchcock, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 4:33 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.4 hours before the alert went out and 315 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 060221 SVRFSD SDC005-060245- /O.NEW.KFSD.SV.W.0077.070506T0221Z-070506T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 921 PM CDT SAT MAY 5 2007 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEADLE COUNTY IN EAST CENTRAL SOUTH DAKOTA * UNTIL 945 PM CDT * AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 4 MILES SOUTHEAST OF WOLSEY...OR ABOUT 10 MILES WEST OF HURON...MOVING NORTH AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HITCHCOCK AROUND 940 PM CDT... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING FOR SOUTHEASTERN SOUTH DAKOTA. LAT...LON 4428 9855 4428 9830 4463 9826 4463 9853 $$ CHAPMAN
2 follow-up statements
000 WWUS53 KFSD 060237 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 935 PM CDT SAT MAY 5 2007 SDC005-060245- /O.CON.KFSD.SV.W.0077.000000T0000Z-070506T0245Z/ BEADLE SD- 935 PM CDT SAT MAY 5 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR BEADLE COUNTY... AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF BROADLAND...OR ABOUT 16 MILES NORTHWEST OF HURON...MOVING NORTH AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HITCHCOCK AROUND 940 PM CDT... AT 929 PM...NICKEL SIZE HAIL WAS REPORTED 6 MILES SOUTH OF HITCHCOCK BY THE PUBLIC. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING FOR SOUTHEASTERN SOUTH DAKOTA. LAT...LON 4428 9855 4428 9830 4463 9826 4463 9853 $$ CHAPMAN
000 WWUS53 KFSD 060244 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 942 PM CDT SAT MAY 5 2007 SDC005-060252- /O.EXP.KFSD.SV.W.0077.000000T0000Z-070506T0245Z/ BEADLE SD- 942 PM CDT SAT MAY 5 2007 ...THE SEVERE THUNDERSTORM WARNING FOR BEADLE COUNTY EXPIRES AT 945 PM CDT... THE STORMS HAVE WEAKENED...AND NO LONGER APPEAR SEVERE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY MORNING FOR SOUTHEASTERN SOUTH DAKOTA. LAT...LON 4428 9855 4428 9830 4463 9826 4463 9853 $$ CHAPMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 5:05 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, May 5, 5:05 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
505 PM CDT SAT MAY 5 2007
.DISCUSSION...
STG AND DEEP SSELY FLOW OF VERY MOIST UNSTABLE AIR PULLING E/W WMFNT
NWD INTO FAR SRN CWA ATTM...AND SHOULD MOVE NORTH MAYBE PAST I90
LATER TNGT. VARIOUS WAVES ALOFT ROTATING NNE AROUND STG UPR TROF IN
ERN RCKYS...WILL CONTINUE TO GENERATE TSTMS...SOME SVR/HVY...WITH
CELLS MOVG NWD AND AREA EVENTUALLY ENEWD OVR CWA TNGT...CONTINUING
THRU SUN NGT. MAIN SVR THREAT ALG AND WEST OF I29 TNGT...SHIFTING
A LIT FURTHER EAST SUN AFTN AND EVE AS LOW LVL FOCUS SHIFTS EAST.
SHEAR IS GOING TO CONTINUE TO INCREASE ACROSS THE WESTERN PLAINS AS
SYSTEM TO THE WEST CONTINUES TO GET WOUND UP. AS STORMS BECOME
SURFACE BASED LATE THIS AFTERNOON...EXPECT TORNADO THREAT TO
CONTINUE THROUGH LATE EVENING HOURS. BOUNDARY LAYER WILL HAVE A HARD
TIME DECOUPLING TONIGHT...BUT EXPECT THREAT TO GRADUALLY EVOLVE INTO
MORE OF A HEAVY RAIN THREAT AFTER MIDNIGHT. WILL KEEP FLOOD WATCH
GOING TONIGHT INTO TOMORROW. NAM SEEMS TOO SLOW MOVG BOUNDARY EAST
AND FASTER GFS LOOKS BTR. DEFINITELY KEPT FLOOD WATCH IN ONGOING
AREA WITH SATURATED GROUND AND GENERAL ADDITIONAL AMOUNTS OF 2 TO 4
INCHES RAINFALL EXPCD. OVERALL PREV FCST THRU EXTD IN THE BALLPARK
WITH FAIRLY MINOR ADJUSTMENTS FOR NOW...BUT SURE TO BE IN A STATE OF
FLUX AS NRN STREAM BATTLES SRN STREAM FOR DOMINANCE.
&&
.AVIATION...
LOW PRESSURE WILL CONTINUE TO INTENSITY LATE THIS AFTERNOON...
PRODUCING VERY STRONG SRLY FLOW. SOUTHERLY WINDS IN EXCESS OF
40 KTS ARE LIKELY BY EARLY EVENING ONLY A FEW THOUSAND FEET ABOVE
THE GROUND. THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON INTO THIS
EVENING...SOME PRODUCING LARGE HAIL AND TORNADOES.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLOOD WATCH THROUGH MONDAY MORNING FOR IAZ001-012-020-031.
MN...FLOOD WATCH THROUGH MONDAY MORNING FOR MNZ071-097-098.
NE...FLOOD WATCH THROUGH MONDAY MORNING FOR NEZ013-014.
SD...FLOOD WATCH THROUGH MONDAY MORNING FOR SDZ039-040-054>056-061-
062-066-067-069>071.
FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR SDZ038-050-052-053-
057>060-063>065-068.
&&
RYRHOLMHazardous weather outlook, May 5, 4:09 AM CDT, 17 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 409 AM CDT SAT MAY 05 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 409 AM CDT SAT MAY 05 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR MAINLY ALONG AND WEST OF INTERSTATE 29 THIS MORNING. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. THUNDERSTORMS WILL REDEVELOP DURING THE AFTERNOON AND OVERNIGHT. SOME OF THESE STORMS WILL BECOME SEVERE MAINLY ALONG AND WEST OF INTERSTATE 29. THESE STORMS WILL BE CAPABLE OF PRODUCING TORNADOES AND LARGE HAIL. THE GREATEST THREAT FOR TORNADOES WILL BE LATE THIS AFTERNOON AND EVENING...WEST OF A HURON TO SIOUX CITY LINE. FLOODING... HEAVY RAINS WILL OCCUR AT TIMES THROUGH TONIGHT ALONG AND WEST OF INTERSTATE 29. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE AREA ON SUNDAY. HOWEVER...THE MAIN THREAT ON SUNDAY WILL BE THE POTENTIAL FOR ADDITIONAL HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 4 PM ALONG AND WEST OF THE JAMES RIVER. SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 6 PM BETWEEN INTERSTATE 29 AND THE JAMES RIVER. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 5, 7:31 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
731 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TORNADO 22 E MITCHELL 43.73N 97.59W
05/05/2007 MCCOOK SD TRAINED SPOTTER
LARGE WEDGE TORNADO 3 TO 4 N OF SPENCER SD
&&
DMORINLocal storm report, May 5, 7:37 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
737 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TORNADO 22 E MITCHELL 43.73N 97.59W
05/05/2007 MCCOOK SD EMERGENCY MNGR
TORNADO DAMAGED IN SPENCER SD
&&
DMORINLocal storm report, May 5, 8:02 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
802 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL LOOMIS 43.79N 98.11W
05/05/2007 M0.88 INCH DAVISON SD LAW ENFORCEMENT
0733 PM TORNADO 23 E MITCHELL 43.73N 97.57W
05/05/2007 MCCOOK SD LAW ENFORCEMENT
ONE MILE EAST OF HWY 25. 247ST AVE. NEAR SPENCER, SD
0735 PM FLOOD 22 E MITCHELL 43.73N 97.59W
05/05/2007 MCCOOK SD NWS EMPLOYEE
7 NORTH OF I90...WATER OVER HWY 25
0735 PM TORNADO 20 E MITCHELL 43.73N 97.63W
05/05/2007 HANSON SD NWS EMPLOYEE
6 MILES N OF I90 ON HWY 25
0739 PM TORNADO 3 NW CANOVA 43.91N 97.55W
05/05/2007 MINER SD TRAINED SPOTTER
0756 PM TORNADO 5 E CARTHAGE 44.17N 97.61W
05/05/2007 MINER SD TRAINED SPOTTER
&&
DMORINLocal storm report, May 5, 8:08 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
808 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 7 W WOLSEY 44.41N 98.62W
05/05/2007 M1.00 INCH BEADLE SD EMERGENCY MNGR
LOCATION 205TH STREET AND 378 AVE
&&
DMORINLocal storm report, May 5, 8:37 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
837 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL 1 SE WORTHING 43.32N 96.75W
05/05/2007 M0.75 INCH LINCOLN SD TRAINED SPOTTER
PENNY SIZE HAIL COVERING THE GROUND FELL FROM 1250-1300
CDT.
0110 PM HAIL 3 NE HARRISBURG 43.46N 96.65W
05/05/2007 M1.00 INCH LINCOLN SD TRAINED SPOTTER
0132 PM HAIL 8 SW MARION 43.34N 97.37W
05/05/2007 M0.75 INCH TURNER SD TRAINED SPOTTER
UP TO PENNY SIZE...MOSTLY DIME OR SMALLER
0235 PM TSTM WND GST FREEMAN 43.35N 97.43W
05/05/2007 E60.00 MPH HUTCHINSON SD TRAINED SPOTTER
WIND GUST IS ESTIMATED...ONLY SMALL BRANCHES REPORTED
DOWN.
0250 PM HAIL 1 NW SALEM 43.73N 97.40W
05/05/2007 M0.75 INCH MCCOOK SD TRAINED SPOTTER
0315 PM TSTM WND DMG 4 SW EMERY 43.56N 97.68W
05/05/2007 HANSON SD PUBLIC
DAMAGE ON FARMSTEAD...MACHINE SHED AND AT LEAST ONE OTHER
OUT BUILDING DESTROYED. MACHINERY KNOWN AS A GRAINVAC
OVERTURNED. HOUSE OKAY.
0435 PM TSTM WND DMG GREGORY 43.23N 99.43W
05/05/2007 GREGORY SD LAW ENFORCEMENT
CENEX BUILDING COLLAPSED. TRAILERS BLOWN INTO STREET.
0435 PM TSTM WND DMG 5 NW HOWARD 44.06N 97.59W
05/05/2007 MINER SD LAW ENFORCEMENT
UP TO 65 MPH WIND GUSTS...FARMSTEAD OUT BUILDINGS DAMAGED
0442 PM HAIL CARTHAGE 44.17N 97.71W
05/05/2007 M1.00 INCH MINER SD TRAINED SPOTTER
0443 PM TORNADO 7 NW TYNDALL 43.06N 97.96W
05/05/2007 BON HOMME SD LAW ENFORCEMENT
TORNADO WITNESSED BY PUBLIC. LAW ENFORCEMENT SURVEYED
DAMAGE. TWO FARMSTEADS...OUT BUILDINGS DESTROYED...POWER
LINES DOWN...TREES UPROOTED...TOPS OF GRAIN BINS GONE.
RESIDENTS TOOK SHELTER...AT THIS TIME EVERYONE REPORTED
OKAY. PATH REPORTED TO BE FROM 6NW TO 8NW OF TYNDALL.
TIME OF EVENT 1643-1650 HOURS.
0502 PM HAIL GREGORY 43.23N 99.43W
05/05/2007 M0.75 INCH GREGORY SD LAW ENFORCEMENT
0510 PM TORNADO DIMOCK 43.48N 97.99W
05/05/2007 HUTCHINSON SD LAW ENFORCEMENT
COMFIRMED BY LAW ENFORCEMENT IN DIMOCK AREA
0520 PM TORNADO 3 SE MITCHELL 43.70N 97.99W
05/05/2007 DAVISON SD LAW ENFORCEMENT
MOVING NORTH
0520 PM TORNADO S MITCHELL 43.73N 98.03W
05/05/2007 DAVISON SD LAW ENFORCEMENT
JUST SOUTH OF TOWN MOVING NORTH
0520 PM FLOOD YANKTON 42.89N 97.39W
05/05/2007 YANKTON SD CO-OP OBSERVER
AT LEAST 6 ROADS UNDER WATER IN TOWN
0541 PM TORNADO 6 NW ALEXANDRIA 43.72N 97.86W
05/05/2007 HANSON SD LAW ENFORCEMENT
TORNADO DAMAGE REPORTED 6 TO 7 MILES NW OF ALEXANDRIA
0545 PM HAIL MITCHELL 43.73N 98.03W
05/05/2007 E1.75 INCH DAVISON SD TRAINED SPOTTER
SOUTHEAST SIDE OF TOWN ALONG RIVER ROAD
0549 PM TORNADO 6 NW ALEXANDRIA 43.72N 97.86W
05/05/2007 HANSON SD LAW ENFORCEMENT
WIND DAMAGE FROM TORNADO PREVIOUSLY REPORTED AT 1741 PM.
DAMAGE ALONG THE PATH INCLUDE BARNS DESTOYED...WINDOWS
BLOW OUT OF HOUSES ALONG PATH IN HANSON COUNTY.
0550 PM TORNADO 5 W YANKTON 42.89N 97.49W
05/05/2007 YANKTON SD NWS EMPLOYEE
TWO TORNADOES NEAR GAVINS POINT DAM. REPORT RELAYED BY
OMX WX
0555 PM TORNADO 3 E MITCHELL 43.73N 97.97W
05/05/2007 DAVISON SD LAW ENFORCEMENT
TORNADO REPORTED NEAR MILE MARKER 335 ON I90
0605 PM TORNADO 15 W MITCHELL 43.73N 98.33W
05/05/2007 AURORA SD LAW ENFORCEMENT
BETWEEN I90 MILE MARKERS 310 AND 313 TORNADO WITH DEBRIS
0605 PM TORNADO 5 N YANKTON 42.96N 97.39W
05/05/2007 YANKTON SD TRAINED SPOTTER
RAIN WRAPPED TORNADO
0608 PM TORNADO 2 E PLANKINTON 43.72N 98.44W
05/05/2007 AURORA SD LAW ENFORCEMENT
1 MILE EAST OF HWY 281
0609 PM TORNADO NE STICKNEY 43.59N 98.44W
05/05/2007 AURORA SD LAW ENFORCEMENT
TORNADO WITH DEBRIS NOTED BY OBSERVER NORTHEAST OF
STICKNEY.
0625 PM HAIL MENNO 43.24N 97.58W
05/05/2007 M1.75 INCH HUTCHINSON SD LAW ENFORCEMENT
0627 PM HAIL PLATTE 43.39N 98.84W
05/05/2007 M1.00 INCH CHARLES MIX SD LAW ENFORCEMENT
ESTIMATED 50 MPH WINDS ALONG WITH DIME TO QUARTER SIZE
HAIL
0630 PM TORNADO 5 S GREGORY 43.16N 99.43W
05/05/2007 GREGORY SD LAW ENFORCEMENT
0630 PM TORNADO 7 SW GREGORY 43.16N 99.52W
05/05/2007 GREGORY SD PUBLIC
0632 PM TSTM WND GST PLATTE 43.39N 98.84W
05/05/2007 E60.00 MPH CHARLES MIX SD LAW ENFORCEMENT
0632 PM HAIL PLATTE 43.39N 98.84W
05/05/2007 M1.00 INCH CHARLES MIX SD LAW ENFORCEMENT
0635 PM HAIL 10 W PLATTE 43.39N 99.04W
05/05/2007 E1.75 INCH CHARLES MIX SD LAW ENFORCEMENT
NEAR ACADEMY ROAD
0635 PM TORNADO 10 W PLATTE 43.39N 99.04W
05/05/2007 CHARLES MIX SD LAW ENFORCEMENT
ACCOMPANIED BY MULTIPLE FUNNELS
0637 PM HAIL PLATTE 43.39N 98.84W
05/05/2007 E1.75 INCH CHARLES MIX SD TRAINED SPOTTER
0640 PM TSTM WND DMG FREEMAN 43.35N 97.43W
05/05/2007 HUTCHINSON SD LAW ENFORCEMENT
HEAVY RAIN AND STRONG WINDS SOME TREES LIMBS DOWN
0703 PM TSTM WND DMG BRIDGEWATER 43.55N 97.50W
05/05/2007 MCCOOK SD TRAINED SPOTTER
VERY STRONG WINDS AND PEA SIZE HAIL. SOME TREES REPORTED
TO BE DOWN
0708 PM HAIL LOOMIS 43.79N 98.11W
05/05/2007 M0.88 INCH DAVISON SD LAW ENFORCEMENT
0710 PM HAIL CHAMBERLAIN 43.81N 99.32W
05/05/2007 E0.88 INCH BRULE SD TRAINED SPOTTER
0710 PM HAIL CHAMBERLAIN 43.81N 99.32W
05/05/2007 M1.00 INCH BRULE SD TRAINED SPOTTER
0712 PM HAIL CHAMBERLAIN 43.81N 99.32W
05/05/2007 M1.25 INCH BRULE SD EMERGENCY MNGR
0717 PM HAIL CHAMBERLAIN 43.81N 99.32W
05/05/2007 M1.00 INCH BRULE SD TRAINED SPOTTER
0723 PM TORNADO 22 E MITCHELL 43.73N 97.59W
05/05/2007 MCCOOK SD LAW ENFORCEMENT
JUST WEST OF SPENCER SD
0728 PM TORNADO 22 E MITCHELL 43.73N 97.59W
05/05/2007 MCCOOK SD TRAINED SPOTTER
LARGE WEDGE TORNADO 3 TO 4 N OF SPENCER SD
0730 PM TORNADO 22 E MITCHELL 43.73N 97.59W
05/05/2007 MCCOOK SD EMERGENCY MNGR
TORNADO DAMAGED IN SPENCER SD
0733 PM TORNADO 23 E MITCHELL 43.73N 97.57W
05/05/2007 MCCOOK SD LAW ENFORCEMENT
ONE MILE EAST OF HWY 25. 247ST AVE. NEAR SPENCER, SD
0735 PM TORNADO 20 E MITCHELL 43.73N 97.63W
05/05/2007 HANSON SD NWS EMPLOYEE
6 MILES N OF I90 ON HWY 25
0735 PM FLOOD 22 E MITCHELL 43.73N 97.59W
05/05/2007 MCCOOK SD NWS EMPLOYEE
7 NORTH OF I90...WATER OVER HWY 25
0736 PM HAIL PLATTE 43.39N 98.84W
05/05/2007 E1.75 INCH CHARLES MIX SD TRAINED SPOTTER
0739 PM TORNADO 3 NW CANOVA 43.91N 97.55W
05/05/2007 MINER SD TRAINED SPOTTER
0756 PM TORNADO 5 E CARTHAGE 44.17N 97.61W
05/05/2007 MINER SD TRAINED SPOTTER
0800 PM HAIL 7 W WOLSEY 44.41N 98.62W
05/05/2007 M1.00 INCH BEADLE SD EMERGENCY MNGR
LOCATION 205TH STREET AND 378 AVE
&&
DMORINLocal storm report, May 5, 9:12 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
912 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL 1 SE WORTHING 43.32N 96.75W
05/05/2007 M0.75 INCH LINCOLN SD TRAINED SPOTTER
PENNY SIZE HAIL COVERING THE GROUND FELL FROM 1250-1300
CDT.
0110 PM HAIL 3 NE HARRISBURG 43.46N 96.65W
05/05/2007 M1.00 INCH LINCOLN SD TRAINED SPOTTER
0132 PM HAIL 8 SW MARION 43.34N 97.37W
05/05/2007 M0.75 INCH TURNER SD TRAINED SPOTTER
UP TO PENNY SIZE...MOSTLY DIME OR SMALLER
0235 PM TSTM WND GST FREEMAN 43.35N 97.43W
05/05/2007 E60.00 MPH HUTCHINSON SD TRAINED SPOTTER
WIND GUST IS ESTIMATED...ONLY SMALL BRANCHES REPORTED
DOWN.
0250 PM HAIL 1 NW SALEM 43.73N 97.40W
05/05/2007 M0.75 INCH MCCOOK SD TRAINED SPOTTER
0315 PM TSTM WND DMG 4 SW EMERY 43.56N 97.68W
05/05/2007 HANSON SD PUBLIC
DAMAGE ON FARMSTEAD...MACHINE SHED AND AT LEAST ONE OTHER
OUT BUILDING DESTROYED. MACHINERY KNOWN AS A GRAINVAC
OVERTURNED. HOUSE OKAY.
0435 PM TSTM WND DMG 5 NW HOWARD 44.06N 97.59W
05/05/2007 MINER SD LAW ENFORCEMENT
UP TO 65 MPH WIND GUSTS...FARMSTEAD OUT BUILDINGS DAMAGED
0435 PM TSTM WND DMG GREGORY 43.23N 99.43W
05/05/2007 GREGORY SD LAW ENFORCEMENT
CENEX BUILDING COLLAPSED. TRAILERS BLOWN INTO STREET.
0442 PM HAIL CARTHAGE 44.17N 97.71W
05/05/2007 M1.00 INCH MINER SD TRAINED SPOTTER
0443 PM TORNADO 7 NW TYNDALL 43.06N 97.96W
05/05/2007 BON HOMME SD LAW ENFORCEMENT
TORNADO WITNESSED BY PUBLIC. LAW ENFORCEMENT SURVEYED
DAMAGE. TWO FARMSTEADS...OUT BUILDINGS DESTROYED...POWER
LINES DOWN...TREES UPROOTED...TOPS OF GRAIN BINS GONE.
RESIDENTS TOOK SHELTER...AT THIS TIME EVERYONE REPORTED
OKAY. PATH REPORTED TO BE FROM 6NW TO 8NW OF TYNDALL.
TIME OF EVENT 1643-1650 HOURS.
0502 PM HAIL GREGORY 43.23N 99.43W
05/05/2007 M0.75 INCH GREGORY SD LAW ENFORCEMENT
0510 PM TORNADO DIMOCK 43.48N 97.99W
05/05/2007 HUTCHINSON SD LAW ENFORCEMENT
COMFIRMED BY LAW ENFORCEMENT IN DIMOCK AREA
0520 PM TORNADO 3 SE MITCHELL 43.70N 97.99W
05/05/2007 DAVISON SD LAW ENFORCEMENT
MOVING NORTH
0520 PM TORNADO S MITCHELL 43.73N 98.03W
05/05/2007 DAVISON SD LAW ENFORCEMENT
JUST SOUTH OF TOWN MOVING NORTH
0520 PM FLOOD YANKTON 42.89N 97.39W
05/05/2007 YANKTON SD CO-OP OBSERVER
AT LEAST 6 ROADS UNDER WATER IN TOWN
0541 PM TORNADO 6 NW ALEXANDRIA 43.72N 97.86W
05/05/2007 HANSON SD LAW ENFORCEMENT
TORNADO DAMAGE REPORTED 6 TO 7 MILES NW OF ALEXANDRIA
0545 PM HAIL MITCHELL 43.73N 98.03W
05/05/2007 E1.75 INCH DAVISON SD TRAINED SPOTTER
SOUTHEAST SIDE OF TOWN ALONG RIVER ROAD
0549 PM TORNADO 6 NW ALEXANDRIA 43.72N 97.86W
05/05/2007 HANSON SD LAW ENFORCEMENT
WIND DAMAGE FROM TORNADO PREVIOUSLY REPORTED AT 1741 PM.
DAMAGE ALONG THE PATH INCLUDE BARNS DESTOYED...WINDOWS
BLOW OUT OF HOUSES ALONG PATH IN HANSON COUNTY.
0550 PM TORNADO 5 W YANKTON 42.89N 97.49W
05/05/2007 YANKTON SD NWS EMPLOYEE
TWO TORNADOES NEAR GAVINS POINT DAM. REPORT RELAYED BY
OMX WX
0555 PM TORNADO 3 E MITCHELL 43.73N 97.97W
05/05/2007 DAVISON SD LAW ENFORCEMENT
TORNADO REPORTED NEAR MILE MARKER 335 ON I90
0605 PM TORNADO 5 N YANKTON 42.96N 97.39W
05/05/2007 YANKTON SD TRAINED SPOTTER
RAIN WRAPPED TORNADO
0605 PM TORNADO 15 W MITCHELL 43.73N 98.33W
05/05/2007 AURORA SD LAW ENFORCEMENT
BETWEEN I90 MILE MARKERS 310 AND 313 TORNADO WITH DEBRIS
0608 PM TORNADO 2 E PLANKINTON 43.72N 98.44W
05/05/2007 AURORA SD LAW ENFORCEMENT
1 MILE EAST OF HWY 281
0609 PM TORNADO NE STICKNEY 43.59N 98.44W
05/05/2007 AURORA SD LAW ENFORCEMENT
TORNADO WITH DEBRIS NOTED BY OBSERVER NORTHEAST OF
STICKNEY.
0625 PM HAIL MENNO 43.24N 97.58W
05/05/2007 M1.75 INCH HUTCHINSON SD LAW ENFORCEMENT
0627 PM HAIL PLATTE 43.39N 98.84W
05/05/2007 M1.00 INCH CHARLES MIX SD LAW ENFORCEMENT
ESTIMATED 50 MPH WINDS ALONG WITH DIME TO QUARTER SIZE
HAIL
0630 PM TORNADO 7 SW GREGORY 43.16N 99.52W
05/05/2007 GREGORY SD PUBLIC
0630 PM TORNADO 5 S GREGORY 43.16N 99.43W
05/05/2007 GREGORY SD LAW ENFORCEMENT
0632 PM HAIL PLATTE 43.39N 98.84W
05/05/2007 M1.00 INCH CHARLES MIX SD LAW ENFORCEMENT
0632 PM TSTM WND GST PLATTE 43.39N 98.84W
05/05/2007 E60.00 MPH CHARLES MIX SD LAW ENFORCEMENT
0635 PM TORNADO 10 W PLATTE 43.39N 99.04W
05/05/2007 CHARLES MIX SD LAW ENFORCEMENT
ACCOMPANIED BY MULTIPLE FUNNELS
0635 PM HAIL 10 W PLATTE 43.39N 99.04W
05/05/2007 E1.75 INCH CHARLES MIX SD LAW ENFORCEMENT
NEAR ACADEMY ROAD
0637 PM HAIL PLATTE 43.39N 98.84W
05/05/2007 E1.75 INCH CHARLES MIX SD TRAINED SPOTTER
0640 PM TSTM WND DMG FREEMAN 43.35N 97.43W
05/05/2007 HUTCHINSON SD LAW ENFORCEMENT
HEAVY RAIN AND STRONG WINDS SOME TREES LIMBS DOWN
0703 PM TSTM WND DMG BRIDGEWATER 43.55N 97.50W
05/05/2007 MCCOOK SD TRAINED SPOTTER
VERY STRONG WINDS AND PEA SIZE HAIL. SOME TREES REPORTED
TO BE DOWN
0708 PM HAIL LOOMIS 43.79N 98.11W
05/05/2007 M0.88 INCH DAVISON SD LAW ENFORCEMENT
0710 PM HAIL CHAMBERLAIN 43.81N 99.32W
05/05/2007 M1.00 INCH BRULE SD TRAINED SPOTTER
0710 PM HAIL CHAMBERLAIN 43.81N 99.32W
05/05/2007 E0.88 INCH BRULE SD TRAINED SPOTTER
0712 PM HAIL CHAMBERLAIN 43.81N 99.32W
05/05/2007 M1.25 INCH BRULE SD EMERGENCY MNGR
0717 PM HAIL CHAMBERLAIN 43.81N 99.32W
05/05/2007 M1.00 INCH BRULE SD TRAINED SPOTTER
0723 PM TORNADO 22 E MITCHELL 43.73N 97.59W
05/05/2007 MCCOOK SD LAW ENFORCEMENT
JUST WEST OF SPENCER SD
0728 PM TORNADO 22 E MITCHELL 43.73N 97.59W
05/05/2007 MCCOOK SD TRAINED SPOTTER
LARGE WEDGE TORNADO 3 TO 4 N OF SPENCER SD
0730 PM TORNADO 22 E MITCHELL 43.73N 97.59W
05/05/2007 MCCOOK SD EMERGENCY MNGR
TORNADO DAMAGED IN SPENCER SD
0733 PM TORNADO 23 E MITCHELL 43.73N 97.57W
05/05/2007 MCCOOK SD LAW ENFORCEMENT
ONE MILE EAST OF HWY 25. 247ST AVE. NEAR SPENCER, SD
0735 PM FLOOD 22 E MITCHELL 43.73N 97.59W
05/05/2007 MCCOOK SD NWS EMPLOYEE
7 NORTH OF I90...WATER OVER HWY 25
0735 PM TORNADO 20 E MITCHELL 43.73N 97.63W
05/05/2007 HANSON SD NWS EMPLOYEE
6 MILES N OF I90 ON HWY 25
0736 PM HAIL PLATTE 43.39N 98.84W
05/05/2007 E1.75 INCH CHARLES MIX SD TRAINED SPOTTER
0739 PM TORNADO 3 NW CANOVA 43.91N 97.55W
05/05/2007 MINER SD TRAINED SPOTTER
0747 PM TORNADO 3 W VILAS 44.01N 97.66W
05/05/2007 MINER SD LAW ENFORCEMENT
0756 PM TORNADO 5 E CARTHAGE 44.17N 97.61W
05/05/2007 MINER SD TRAINED SPOTTER
0800 PM HAIL 7 W WOLSEY 44.41N 98.62W
05/05/2007 M1.00 INCH BEADLE SD EMERGENCY MNGR
LOCATION 205TH STREET AND 378 AVE
0802 PM NON-TSTM WND GST LE MARS 42.79N 96.17W
05/05/2007 M63.00 MPH PLYMOUTH IA LAW ENFORCEMENT
STRONG GRADIENT FORCE WINDS TOPPLED TREES AND DOWNED
POWER POLES AND LINES IN THE LE MARS...REMSEN...AND
MERRILL AREAS.
&&
DMORINThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:03 PM CDT | Tornado Warning | FSD | McCook | 27 min |
| May 5, 7:05 PM CDT | Severe Thunderstorm Warning | FSD | Beadle | 25 min |
| May 5, 7:09 PM CDT | Severe Thunderstorm Warning | FSD | Brule, Charles Mix, Gregory | 51 min |
| May 5, 7:09 PM CDT | Severe Thunderstorm Warning | FSD | Jerauld | 36 min |
| May 5, 7:23 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Jerauld | 37 min |
| May 5, 7:26 PM CDT | Tornado Warning | FSD | Hanson, McCook, Miner | 34 min |
| May 5, 7:38 PM CDT | Severe Thunderstorm Warning | FSD | Beadle | 52 min |
| May 5, 7:43 PM CDT | Severe Thunderstorm Warning | FSD | Beadle | 17 min |
| May 5, 7:53 PM CDT | Tornado Warning | FSD | Kingsbury, Miner | 28 min |
| May 5, 8:08 PM CDT | Severe Thunderstorm Warning | FSD | Gregory | 52 min |
| May 5, 8:11 PM CDT | Severe Thunderstorm Warning | FSD | Jerauld | 34 min |
| May 5, 8:16 PM CDT | Severe Thunderstorm Warning | FSD | Brule, Charles Mix | 44 min |
| May 5, 8:20 PM CDT | Severe Thunderstorm Warning | FSD | Beadle | 40 min |
| May 5, 8:27 PM CDT | Tornado Warning | FSD | Beadle | 12 min |
| May 5, 9:08 PM CDT | Flash Flood Warning | FSD | Brule | 112 min |
| May 5, 10:46 PM CDT | High Wind Warning | FSD | Brookings, Lincoln, Minnehaha, Moody | 8 hr |
| May 5, 11:28 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Yankton | 32 min |
| May 5, 11:53 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Yankton | 37 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.